Alert archive / Wisconsin / Flash Flood Warnings in 2002
Flash Flood Warning 8, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Aug 12, 2002, 8:48 PM CDT for Walworth County, Wisconsin. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2002, 8:48 PM CDT (01:48 UTC)
- Expired
- Aug 12, 2002, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 22 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMKX 130148 FFWMKE WIC127-130445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 845 PM CDT MON AUG 12 2002 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * FLASH FLOOD WARNING FOR... WALWORTH COUNTY IN SOUTHEAST WISCONSIN THIS INCLUDES THE CITY OF EAST TROY...LAUDERDALE...LA GRANGE... WHITEWATER * UNTIL 1145 PM CDT * AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN WAS OCCURRING OVER MUCH OF THE WARNING AREA. * WEATHER SERVICE DOPPLER RADAR ESTIMATES ARE THAT 2.5 TO 3 INCHES OF RAIN FELL SINCE 730 PM CDT. THIS RAIN...AND THE ADDITIONAL INCH OR SO EXPECTED...WILL CAUSE LOCAL STREAMS AND RIVERS TO RISE RAPIDLY AND OVERFLOW THEIR BANKS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4283 8831 4273 8831 4265 8875 4284 8873 GEHRING
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 3:00 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Aug 12, 3:00 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT MON AUG 12 2002 FCST FOCUS ON PCPN POTENTIAL/AMOUNT/PERSISTENCE ALONG SLOWING CDFNT PUSHING INTO STATE. CDFNT ACTUALLY HAS WEAKENED AND BECOME VERY DIFFUSE AND WHAT/S LEFT HAS PUSHED INTO THE WESTERN CWA. IT HAS LOST MUCH OF IT/S SUPPORT ALOFT AS THE MAIN H5 TROF IS STILL WAY BACK IN THE NRN PLAINS AND WHAT ENERGY IT INITIALLY HAD HAS SWUNG UP INTO CANADA. HOWEVER...A VIGOROUS UPR LVL JET IS PUNCHING IN ACROSS NEB AND HELPING TO LIGHT UP STORMS IN NE NEB/NW IA IN THE LF EXIT REGION. THIS JET WILL BEGIN TO ROUND THE BASE OF THE TROF THIS EVENING. SUNSHINE THIS AFTN IS HELPING TO BRING CAPES BACK UP INTO THE 2500 J/KG RANGE. DWPTS UP HIGHER THAN YESTERDAY WITH MOISTURE CONVERGENCE INCREASING WITHIN REMNANTS OF OLD SFC TROF/CDFNT. MODELS SUGGEST A WEAK VORT MOVING THROUGH THE SW FLOW ACRS THE CWA AS WELL. WOULD EXPECT SCATTERED STORMS TO DEVELOP QUICKLY BY LATE AFTN ACROSS THE CWA. THIS WOULD BE ROUND ONE. THE NEXT ROUND SHOULD COME AS THE WASHED OUT FRONT REDEFINES ITSELF OVR WESTERN WISCONSIN TONIGHT IN RESPONSE TO DEEPER UVV DEVELOPING UNDER THE JET ROUNDING THE UPR LVL TROF. THE FRONT WILL BE A SLOW MOVER...EXITING THE SE BY TUE EVENING. MAY SEE MORE STORMS LIGHT UP ALONG FRONT TUE AFTN IN THE FAR EAST. SLOW MOVING FRONT...VIGOROUS JET ALOFT AND PLENTY OF MOISTURE IS RAISING HOPES THAT WE CAN GET A FAIRLY EXTENDED PERIOD OF BADLY NEEDED RAIN. ETA GENERATES NEARLY 2 INCHES OF RAIN FOR BOTH MKE AND MSN BETWEEN ABOUT 03Z TUE TO 03Z WED... SKIES SHOULD CLEAR OUT FOR WED...LASTING THROUGH FRI WITH TEMPS RECOVERING BACK INTO THE MID 80S BY FRIDAY. .MKX...NONE. DAVIS
In the hours before
Local storm report, Aug 12, 4:36 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 PM CDT MON AUG 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 PM 3 NNE HARTFORD WI .5 INCH HAIL
08/12/02 WASHINGTON GROUND COVERED WITH
HAIL. ESTIMATED WINDS
TO 50 MPH. REPORTED BY
STORM SPOTTER.Local storm report, Aug 12, 8:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
825 PM CDT MON AUG 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0753 PM 3 S WAUKESHA WI HEAVY RAIN
08/12/02 WAUKESHA REPORTED BY STORM
SPOTTER. 1.36 INCHES OF
RAIN FELL BETWEEN 723
PM AND 753 PM. MEASURED
WIND GUST OF 31 MPH.Local storm report, Aug 12, 8:28 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
828 PM CDT MON AUG 12 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0652 PM WAUKESHA WI URBAN FLOODING
08/12/02 WAUKESHA STREET FLOODING DUE TO
4.25 INCHES OF RAIN
BETWEEN 550 PM CDT AND
650 PM CDT. REPORTED BY
PUBLIC.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:42 PM CDT | Flash Flood Warning | MKX | Milwaukee, Waukesha | 4 hr |
| Aug 12, 8:57 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Aug 12, 8:57 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Aug 13, 5:16 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 59 min |
Nearby
Flash Flood Warnings in Wisconsin, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.